I started taking 150mg of effexor last week, but now i'm feeling bad. Do I need a larger dose or smaller dose? Getting very frustrated. Have also just went from taking cymbalta and abilify to the effexor and abilify, but went off the abilify because of the weight gain. Dr wanted me to try wellbutrin and go off the effexor, but don't think it was working. Now I'm really confused on what works. For a couple days of being off the wellbutrin and on 150 of effexor i fealt great. But 3 days later i feel horible again. Is it the effexor in my system with the left over wellbutrin or the smaller amount of effexor in my system? I'm am getting so frustrated.
You are going through the most frustrating of times. We have all been where you are.
The trial and error period. Effexor is a good antidepressant, but it will take a few more weeks for it to begin to work, so patience is required. Believe Cymbalta and Effexor are in the same class of drugs. Not familar with Abilify. None of us likes the weight gain that seems inevitable with many antidepressants.
Wellbutrin in very stimulating and in another class of antidepressants. Suspect there would be less sexual side effects and weight gain, but others will have to weigh in on it. It never helped me; just amplified the anxiety to point I had to have Soma to relax tight muscles.
My thoughts are to stick with Effexor if you can. It won't make you more anxious. Three days is just not long enough to know what is going on. Let your doc know how you feel.
Post/vent whenever you feel like it. We are here 24/7. Your virtual support group.
Just saw your last post. Effexor is to be taken on a daily basis. Best to decide when you take it and stick to a schedule, especially when you are in the first few weeks.
Definitely won't work if you try the 'as needed' method. Not saying it might have some effect. Really don't know. It is not designed to be taken that way. Most people take it in the morning or whenever they start their day.
Just don't feel like the effexor is doing anything, still feeling really down. Thinking of switching to Wellbutrin, has anyone had a good experience with it? I know the withdrawals from the effexor will be really hard, but i have got to find something that will work!
I tried several anti-depressants before I tried Effexor XR and it's worked very nicely for me for a number of years.
It took about a month for me to feel better on Effexor. This is very typical of any anti-depressant. They always say to give a new medication 4-6 weeks for it to work when you're dealing with anti-depressants.
Welbutrin, Cymbalta, and Effexor are all SNRIs - serotonin norepinepherine reuptake inhibitors. How were you doing on Cymbalta and Abilify? Could the depression be caused by going off the Abilify by any chance? I don't know much about Abilify; it's just a tought to consider.
I'd definitely give Effexor more time to work. You are on a pretty small dose, compared to what most people need. Many individuals I know are on more, but DON'T play with that by yourself, please! Always talk to your doctor before you decide to do anything with your meds as they know your circumstances and can give you appropriate suggestions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.